Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS Mobile, AL

March 28, 2014Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 28, 2014, 11:14 AM CDT for Okaloosa County, Florida. It was in force for 16 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2014, 11:14 AM CDT (16:14 UTC)
Expired
Mar 28, 2014, 11:30 AM CDT
In force
16 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 11:25 AM CDTTSTM WND GST 671 Ene Shalimar, FLEGLIN AFB ASOS REPORTED GUST OF 58KTS.
Mar 28, 11:34 AM CDTNON-TSTM WND GST 64Destin, FLDESTIN ASOS REPORTED A GUST OF 56 KTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WUUS54 KMOB 281614
SVRMOB
FLC091-281630-
/O.NEW.KMOB.SV.W.0025.140328T1614Z-140328T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1114 AM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 1130 AM CDT

* AT 1110 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS UP TO 70 MPH WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF CRESTVIEW TO
  6 MILES NORTH OF NICEVILLE TO EGLIN AFB TO 2 MILES NORTHWEST OF
  DESTIN TO FORT WALTON BEACH...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OCEAN CITY...         FORT WALTON BEACH...  SHALIMAR...
  LAKE LORRAINE...      CINCO BAYOU...        WRIGHT...
  VALPARAISO...         NICEVILLE...          EGLIN AFB...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 61 AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3039 8662 3048 8665 3058 8660 3081 8645
      3081 8639 3045 8639 3044 8642 3048 8646
      3045 8649 3042 8659 3040 8658 3040 8653
      3042 8649 3042 8644 3041 8640 3038 8639
      3037 8651
TIME...MOT...LOC 1614Z 270DEG 33KT 3073 8636 3061 8645
          3048 8652 3041 8649 3034 8650

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 4:38 AM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, Mar 28, 4:38 AM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
438 AM CDT FRI MAR 28 2014

.SHORT TERM (TODAY AND TONIGHT)...THE COMBINATION OF INCREASED UPPER
LEVEL DIVERGENCE...LOW LEVEL WARM AIR ADVECTION...AND ELEVATED
INSTABILITY...HAS RESULTED IN A LARGE COVERAGE OF SHOWERS AND
THUNDERSTORMS EARLY THIS MORNING. IN ADDITION...A LARGE AREA OF
CONVECTION IS ALSO NOTED OVER CENTRAL AL SOUTHWEST INTO SOUTHWEST
MS. SEVERAL RUNS OF THE HRRR AND THE 00Z NSSL WRF SHOW THIS
CONVECTION ORGANIZING INTO A COMPLEX OF STORMS THAT MOVES SOUTHEAST
THROUGH OUR AREA LATER THIS MORNING HOURS. IN FACT...THESE HI-RES
MODELS ARE INDICATING ENOUGH OF A COLD POOL DEVELOPING TO RESULT IN
BOWING STRUCTURES ALONG THE LEADING EDGE OF THE COMPLEX. WHILE
REGIONAL RADAR DOES NOT YET SHOW THIS CONSOLIDATION...THE GLOBAL
MODELS INDICATE THE BEST UPPER LEVEL DIVERGENCE (INITIALIZED WHERE
THE CONVECTION IS) WILL SHIFT SOUTH AND EAST AS THE MORNING
PROGRESSES. THEREFORE...WE WILL MAINTAIN CATEGORICAL RAIN CHANCES
(80-90%) FROM AFTER SUNRISE THROUGH MIDDAY. WHILE THE BOWING
STRUCTURES DO INDICATE THE POTENTIAL FOR STRONG WINDS...MLCAPES OF
LESS THAN 500 J/KG COMBINED WITH DECREASING DEEP LAYER WIND PROFILES
AS THE PARENT SHORTWAVE OVER THE MIDWEST QUICKLY MOVES TO THE
NORTHEAST...SUGGESTS THE SEVERE THREAT WILL REMAIN ISOLATED AT BEST.
THE PERSISTENT W-SW MID TO UPPER FLOW CONTINUES TO BRING IN STEEPER
MID LEVEL LAPSE RATES (6.5-7.0 C/KM) FROM THE MEXICAN PLATEAU. THESE
LAPSE RATES HAVE RESULTED IN PERIODS OF FREQUENT LIGHTNING AND A FEW
SMALL HAIL SIGNATURES ON RADAR. SMALL HAIL WILL REMAIN POSSIBLE
THROUGH THE MORNING ON AN ISOLATED BASIS.

THE FORECAST FOR THIS AFTERNOON AND EVENING HINGES ON THE EVOLUTION
OF THE CONVECTION THIS MORNING. BASED ON THE ANTICIPATION OF A
COMPLEX OF STORMS MOVING SE THROUGH THE AREA THIS MORNING...A LARGE
STRATIFORM SHIELD OF RAIN COULD AFFECT THE SOUTHERN AND EASTERN
PORTIONS OF THE AREA THIS AFTERNOON...WITH CONDITIONS DRYING OUT
FROM NW-SE THROUGH THE LATE AFTERNOON EARLY EVENING. WE COULD SEE A
LULL IN PRECIP THROUGH THIS TIME FRAME AS WE WAIT FOR THE COLD FRONT
AND NEXT STRONG SHORTWAVE TO MOVE IN FROM THE WEST.

DEEP LAYER FORCING IS FORECAST TO INCREASE LATE THIS EVENING OVER
INLAND SE MS AND SPREAD EASTWARD AFTER MIDNIGHT. GUIDANCE SHOWS MID
LEVEL LAPSE RATES STEEPENING FURTHER...ON THE ORDER OF 7.0-8.0 C/KM.
MLCAPES POTENTIALLY APPROACH 1000 J/KG TOMORROW NIGHT...HOWEVER THE
AMOUNT OF SFC BASED INSTABILITY WILL BE DEPENDENT ON EARLIER
CONVECTION. IN EITHER CASE...A GOOD DEGREE OF ELEVATED INSTABILITY
WILL BE PRESENT. THEREFORE...THE COMPLEX OF STORMS THAT MOVES
THROUGH LATE TONIGHT/EARLY SATURDAY MORNING WILL CARRY THE
POTENTIAL OF LARGE HAIL. AN ISOLATED OCCURRENCE OF DAMAGING WINDS IS
ALSO POSSIBLE...BUT AGAIN WILL DEPEND ON THE AMOUNT OF SFC BASED
INSTABILITY. PRECIPITABLE WATERS AROUND 1.5 INCHES COMBINED WITH
PERIODS OF DEEP CONVECTION WILL CERTAINLY PRODUCE LOCALLY HEAVY
RAINFALL. GIVEN THE UNCERTAINTIES IN CONVECTIVE EVOLUTION
TODAY...CONFIDENCE IS TOO LOW TO ISSUE ANY SORT OF FLOOD WATCH.
MINOR FLOODING IN URBAN AND LOW LYING AREAS IS POSSIBLE ALONG WITH
ISOLATED INSTANCES OF FLASH FLOODING.

WENT LOWER THAN MAV GUIDANCE FOR HIGHS TODAY BASED ON THE ABUNDANT
PRECIP AND CLOUDS. ON THE FLIP SIDE...WENT SLIGHTLY WARMER FOR LOWS.

WILL MAINTAIN THE HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY
THROUGH THIS EVENING AS SURF HEIGHTS OF 4 TO 5 FEET WILL CONTINUE TO
AFFECT THE BEACHES. 34/JFB

.SHORT TERM (SATURDAY THROUGH SUNDAY)...SURFACE HIGH MOVING INTO THE
WESTERN ATLANTIC OCEAN CONTINUES TO BRING A MODERATE TO STRONG
ONSHORE FLOW DUE TO A SURFACE LOW DEEPENING AND MOVING RAPIDLY FROM
EAST TEXAS TO THE CENTRAL OHIO/TENNESSEE VALLEY BY 12Z SATURDAY. A
COLD FRONT WHICH WILL BE ASSOCIATED WITH THAT DEEPENING LOW WILL
STRENGTHEN WHILE PASSING THROUGH OUR REGION SATURDAY MORNING. THESE
FEATURES WILL ACT AS A CONVEYOR BELT BRINGING WATER VAPOR FROM THE
CENTRAL GULF. WINDS ALOFT WILL GENERALLY BE SOUTHWEST ACROSS THE
FORECAST AREA. AS AN UPPER TROUGH MOVES THROUGH OUR REGION FROM THE
PLAINS...IT WILL DEEPEN TO AN EXTREMELY DEEP TROUGH THAT SHOWS A
PROPENSITY TO CLOSE OFF IN THE GFS OUTPUT...AND AS COMPUTED BY THE
EURO...IT ACTUALLY DOES CLOSE OFF BY LATE SATURDAY NIGHT AS IT
CROSSES THE PIEDMONT REGION. THAT WOULD BRING A MORE CERTAIN
PROSPECT OF A CLEAN SWEEP OF CLOUD COVER AND RAIN CHANCES BY
SATURDAY AFTERNOON.

EXPECTING BAND OF CONVECTION TO PASS EAST OF THE REGION CLOSE TO OR
BY SUNRISE OR SHORTLY THEREAFTER. BOTH THE EURO AND GFS SHOW THE 850
MB TROUGH PASSING OUR REGION SO ANY POST-FRONTAL STRATIFORM RAIN
WOULD END  WITH CLEARING SKIES AROUND NOON OR SHORTLY THEREAFTER.
MODEL SOUNDINGS SHOW INSTABILITY ELEVATED MOSTLY INLAND. WET BULB
ZEROES WILL PLUMMET FROM AROUND 10000 FEET AROUND SUNRISE TO ABOUT
8000 FEET OVER THE WEST FLORIDA PANHANDLE AND SOUTHERN PORTIONS OF
SOUTH CENTRAL ALABAMA. AT THE SAME TIME THE MODELS COMPUTE LI
INCREASING FROM -4 TO 0 BETWEEN 12 AND 18Z OVER THE SAME REGION.
THIS MEANS A HAIL THREAT FOR OUR REGION IS LINGERING AS A NARROW
WINDOW AS THE MOIST STATIC ENERGY DECREASES AND WET BULB ZERO
DECREASES ALONG WITH THE CONVECTION WITH THE PASSING LINE. SO ALONG
THE SOUTHEAST PORTION OF THE REGION AND POINTS SOUTH...SURFACE BASED
SEVERE CONVECTION IS UNCERTAIN...BUT AGAIN IN THE PRESENCE OF
COUNTERACTING TERMS IN THE EQUATION AND THEIR RESPECTIVE TIMING...WE
CANNOT BE THAT CERTAIN IN THE CLOSING STAGES OF THIS EVENT. THE RISK
OF LOCALIZED FLOODING WILL HAVE ENDED BY SATURDAY MORNING.

AFTER THE RAIN MOVES OUT SATURDAY...A COOL NORTH TO NORTHWEST WIND
WILL SWEEP IN BUT IT IS NOT ASSOCIATED WITH A DEEP TRAJECTORY FROM
ALBERTA. THE TRAJECTORY WOULD BE ORIGINATING MORE FROM THE PLAINS SO
WE WOULD SEE LOWS DROPPING INTO UPPER 30S TO LOWER 40S SATURDAY AND
SUNDAY NIGHTS. A RELATIVELY CLEAR DAY WOULD ENSUE ON SATURDAY WITH
HIGHS IN THE LOWER AND MID 70S...AND HIGHS IN THE LOWER 70S SUNDAY.
77/BD

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)...THE OCCLUDING
BAROCLINIC SYSTEM OVER THE EASTERN UNITED STATES WILL MOVE OFFSHORE
AND DEEPEN OVER THE WESTERN ATLANTIC SUNDAY NIGHT. WHILE ANOTHER
TROUGH DEEPENS OVER THE WESTERN GREAT PLAINS AS A RIDGE BUILDS OVER
OUR REGION AND THE EASTERN UNITED STATES. MONDAY EVENING...THE
SURFACE RIDGE WILL HAVE MOVED SUFFICIENTLY EAST OF OUR AREA TO OPEN
THE GULF UP. AS THE PLAINS SYSTEM GETS DEFLECTED NORTHEAST OVER THE
GREAT LAKES TUESDAY. THE SURFACE RIDGE WILL MOVE JUST OFF THE GEORGIA
COAST BECOMING QUASISTATIONARY AND MAINTAINING ELEVATED RH THROUGH
MIDWEEK KEEPING TEMPS ABOVE SEASONAL. AS THE WEEK PROGRESSES...ZONAL
POTENTIAL ENERGY GETS A CHANCE TO BUILD UP AND CONVERT TO EDDY
KINETIC ENERGY FORMING ANOTHER TROUGH OVER THE PLAINS AROUND EARLY
THURSDAY. EVIDENCE OF A WEAK COLD FRONT MOVING TOWARDS THE FA IS
SHOWN IN THE GFS CALCULATIONS. THIS FRONT IS PROJECTED TO CROSS THE
REGION LATE THURSDAY INTO FRIDAY. THE GFS COMPUTES THE FRONT
SWEEPING THROUGH OUR REGION...UNLIKE THE 12Z RUN WHICH STALLED IT
AND DEVELOPED AN OFFSHORE SURFACE LOW. THE NEW OUTPUT PUTS THE GFS
MORE IN LINE WITH THE ECMWF AND INCREASING OUR CONFIDENCE IN RAIN
CHANCES THURSDAY. GUIDANCE IS IN PRETTY CLOSE PHASE UNTIL THEN...BUT
DISPERSES FURTHER OUT INTO THE EXTENDED PERIODS. 77/BD

&&

.AVIATION (12Z ISSUANCE)...IFR CONDITIONS WITH PERIODS OF CONVECTION
TO AFFECT THE TERMINALS THROUGH THIS MORNING. POTENTIAL INCREASE TO
MVFR CIGS FOR A BRIEF DURATION THIS AFTERNOON WITH STRATIFORM RAIN
LINGERING. IFR CIGS SHOULD BE PREDOMINATE TONIGHT...WITH ANOTHER
ROUND OF CONVECTION AFFECTING THE TERMINALS BETWEEN 06-12Z. THERE IS
A POTENTIAL FOR LARGE HAIL WITH THE LATE NIGHT CONVECTION. 34/JFB

&&

.MARINE...A MODERATE TO STRONG ONSHORE FLOW PERSISTS THIS MORNING.
WINDS HAVE GENERALLY BEEN BELOW ADVISORY LEVELS AND MORE IN THE
15-20 KT RANGE. THEREFORE...HAVE DROPPED THE ADVISORY FOR INSHORE
BAYS/SOUNDS. WILL MAINTAIN THE SMALL CRAFT ADVISORY FOR THE AL/NW FL
GULF WATERS THROUGH MIDDAY AS SEAS UP TO 7 FT WILL PERSIST.
SIGNIFICANT WAVE HEIGHTS TO RANGE FROM 5-6 FT THIS AFTERNOON INTO
TONIGHT. A COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY MORNING
WITH A MODERATE TO STRONG OFFSHORE FLOW DEVELOPING SATURDAY
AFTERNOON AND NIGHT. A SMALL CRAFT ADVISORY MAY BECOME NECESSARY FOR
THIS TIME FRAME. WINDS DIMINISH SUN-MON AS A SFC HIGH MOVES OVER THE
REGION. A MORE PREDOMINATE LIGHT TO MODERATE ONSHORE FLOW DEVELOPS
BY TUESDAY AS THE SFC HIGH MOVES EAST.

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
GUSTY WINDS...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS CAN BE
EXPECTED THE STRONGER STORMS. THERE IS A POTENTIAL FOR A FEW STORMS
TO PRODUCE LARGE HAIL LATE TONIGHT. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  63  75  44  70 /  90  80  30  00  00
PENSACOLA   71  64  76  48  69 /  90  80  40  05  00
DESTIN      68  66  75  50  68 /  90  70  50  05  00
EVERGREEN   72  62  73  41  71 /  90  80  40  00  00
WAYNESBORO  77  61  72  38  72 /  90  80  20  00  00
CAMDEN      74  60  71  42  70 /  90  80  40  00  00
CRESTVIEW   71  63  76  41  73 /  90  70  50  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     HIGH SURF ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

     HIGH SURF ADVISORY UNTIL MIDNIGHT SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

&&
Hazardous weather outlook, Mar 28, 5:14 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
514 AM CDT FRI MAR 28 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
514 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE REGION THIS MORNING THROUGH THE EARLY AFTERNOON. THE RISK FOR
SEVERE WEATHER IS LOW WITH THIS ACTIVITY. HOWEVER...LOCALLY HEAVY
RAINFALL...GUSTY WINDS...AND SMALL HAIL IS POSSIBLE WITH A FEW
STRONGER STORMS.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE REGION
LATE TONIGHT. THE STORMS WILL LIKELY BEGIN AFFECTING PORTIONS OF
INLAND SOUTHWEST MISSISSIPPI BETWEEN 9 PM AND MIDNIGHT...AND MOVING
EAST ACROSS THE REST OF THE REGION AFTER MIDNIGHT. THERE IS A SLIGHT
RISK OF SEVERE WEATHER WITH LARGE HAIL AND LOCALIZED DAMAGING WIND
GUSTS THE PRIMARY THREATS.

RAINFALL TOTALS OF 1 TO 3 INCHES ARE FORECAST THROUGH TONIGHT. MINOR
FLOODING IN URBAN AND LOW LYING AREAS CAN BE EXPECTED AT TIMES AND
WILL MAKE DRIVING CONDITIONS HAZARDOUS. ISOLATED INSTANCES OF FLASH
FLOODING ARE POSSIBLE IN ANY AREAS WHERE STORMS REPEATEDLY MOVE OVER
THE SAME LOCATIONS.

DANGEROUS SURF CONDITIONS PERSIST ACROSS THE BEACHES OF ALABAMA AND
THE WESTERN FLORIDA PANHANDLE THROUGH THIS EVENING. A HIGH SURF
ADVISORY AND A HIGH RIP CURRENT RISK IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON SATURDAY.

FREQUENT WIND GUSTS OF 30 MPH ARE POSSIBLE SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN STORM SPOTTERS MAY BE NEEDED TONIGHT.

GMZ630>635-650-655-670-675-291015-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
514 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION OVER AREA BAYS AND SOUNDS TODAY
DUE TO A MODERATE TO STRONG SOUTHEAST WIND. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT FOR THE GULF WATERS THROUGH MIDDAY DUE TO SEAS NEAR
7 FEET.

PERIODS OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE MARINE AREA
THROUGH TONIGHT. SOME STRONG STORMS ARE POSSIBLE...CAPABLE OF PRODUCING
GUSTY WINDS...FREQUENT LIGHTNING...LOCALLY HIGH SEAS...AND HEAVY
DOWNPOURS. LARGE HAIL IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MODERATE TO STRONG OFFSHORE FLOW DEVELOPS SATURDAY AFTERNOON INTO
EARLY SUNDAY IN THE WAKE OF A COLD FRONT. SMALL CRAFT SHOULD EXERCISE
CAUTION DURING THESE TIMES.

In the hours before

Special weather statement, Mar 28, 9:05 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
905 AM CDT FRI MAR 28 2014

ALZ061-063-281445-
UPPER MOBILE AL-LOWER MOBILE AL-
905 AM CDT FRI MAR 28 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 945 AM CDT...

AT 904 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
A STRONG THUNDERSTORM THAT WAS LOCATED 8 MILES SOUTHWEST OF REGIONAL
AIRPORT IN WEST MOBILE...OR 12 MILES SOUTHWEST OF SEMMES...AND MOVING
EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIDTOWN MOBILE...     TILLMANS CORNER...    THEODORE...
  REGIONAL AIRPORT IN WEST MOBILE...          I10 AND I65...
  BELLE FONTAINE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 7 AND 28. THIS
INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 5.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO
50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. FREQUENT LIGHTNING AND VERY HEAVY RAIN
CAN ALSO BE EXPECTED. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

&&
Local storm report, Mar 28, 10:09 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1009 AM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     FLOOD            ROBERTSDALE             30.55N 87.71W
03/28/2014                   BALDWIN            AL   EMERGENCY MNGR

            BUSINESS ROOF CLOSE TO COLLAPSING DUE TO RAINFALL.

&&

MB
Special weather statement, Mar 28, 10:11 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1011 AM CDT FRI MAR 28 2014

ALZ064-FLZ002>006-281615-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-SANTA ROSA FL-LOWER BALDWIN AL-
1011 AM CDT FRI MAR 28 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BALDWIN
COUNTY IN SOUTHWEST ALABAMA...WESTERN OKALOOSA...SOUTHEASTERN SANTA
ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...
THROUGH 1115 AM CDT...

AT 1012 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 4 MILES SOUTHEAST OF GULF SHORES TO 2 MILES SOUTH
OF WARRINGTON TO 15 MILES NORTH OF MILTON...AND MOVING SOUTH AT 35
MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENSACOLA INTERNATIONAL AIRPORT...          MIDWAY...
  WOODLAWN BEACH...     WHITING FIELD...      TIGER POINT...
  ROEVILLE...           POINT BAKER...        PEA RIDGE...
  NAVARRE BEACH...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 11 AND
47.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Local storm report, Mar 28, 10:29 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1029 AM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     TSTM WND GST     SW MILTON NEAR WHITING  30.73N 87.02W
03/28/2014  M58.68 MPH       SANTA ROSA         FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS 51KT WIND GUST NEAR NAS WHITING
            FIELD SOUTH, EAST OF MILTON.

1005 AM     FLOOD            3 ESE SUMMERDALE        30.47N 87.65W
03/28/2014                   BALDWIN            AL   EMERGENCY MNGR

            FLOODING ON CR 32 NEAR THE BOYS RANCH.

1010 AM     FLOOD            4 E POINT CLEAR         30.47N 87.85W
03/28/2014                   BALDWIN            AL   EMERGENCY MNGR

            FLOODING REPORTED WEST OF THE INTERSECTION OF CR 32 AND
            HWY 181.

&&

MB
Local storm report, Mar 28, 10:45 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1045 AM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      5 N GULF SHORES         30.32N 87.70W
03/28/2014                   BALDWIN            AL   LAW ENFORCEMENT

            WATER OVER COUNTY ROAD 6 NEAR THE GULF SHORES SPORTSPLEX.

&&

MB
Local storm report, Mar 28, 11:11 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1111 AM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND GST     FORT WALTON BEACH       30.43N 86.58W
03/28/2014  E0 MPH           OKALOOSA           FL   TRAINED SPOTTER

            STORM SPOTTER REPORTED EST. 60MPH WINDGUST IN FORT WALTON
            BEACH AREA.

&&

SAM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 10:00 AM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa2 hr
Mar 28, 10:16 AM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa59 min
Mar 28, 10:31 AM CDTAreal Flood WarningMOBEscambia, Santa Rosa3 hr
Mar 28, 11:24 AM CDTAreal Flood WarningMOBOkaloosa, Santa Rosa3 hr
Mar 28, 12:39 PM CDTAreal Flood WarningMOBEscambia, Okaloosa, Santa Rosa12 hr
Mar 28, 1:14 PM CDTFlash Flood WatchMOB15 hr
Mar 28, 1:53 PM CDTRiver Flood WarningMOBOkaloosa44 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.